Alert archive / Florida / Red Flag Warnings in 2022
Red Flag Warning 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Apr 8, 2022, 1:42 AM CDT for 6 counties in Florida. It took effect at Apr 8, 2022, 11:00 AM CDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 8, 2022, 1:42 AM CDT (06:42 UTC)
- In effect from
- Apr 8, 2022, 11:00 AM CDT
- Expired
- Apr 8, 2022, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 29 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 1:42 PM CDT | NON-TSTM WND GST 40 | 5 Ne West Bay, FL | ASOS STATION KECP PANAMA CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 6.7 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2253 m above ground
- 0-6 km bulk shear
- 106 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
757 WWUS82 KTAE 080642 RFWTAE URGENT - FIRE WEATHER MESSAGE National Weather Service Tallahassee FL 242 AM EDT Fri Apr 8 2022 FLZ007>013-081445- /O.NEW.KTAE.FW.W.0003.220408T1600Z-220409T0000Z/ North Walton-Central Walton-Holmes-Washington-Jackson-Inland Bay- Calhoun- 142 AM CDT Fri Apr 8 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR THE COMBINATION OF LOW AFTERNOON RELATIVE HUMIDITY VALUES, SURFACE AND 20 FOOT WINDS IN EXCESS OF 15 MPH, AND ERC VALUES OF 28-32 FOR FIRE WEATHER ZONES 007, 008, 009, 010, 011, 012, AND 013... The National Weather Service in Tallahassee has issued a Red Flag Warning, which is in effect from 11 AM this morning to 7 PM CDT this evening. * AFFECTED AREA...Fire weather zones 007, 008, 009, 010, 011, 012, and 013. * WIND...Sustained west to northwest winds of 15-18 MPH and gusts to 25 MPH. 20 foot winds of 15-17 MPH. * HUMIDITY...22 to 27 percent * ERC...28 to 32 * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Apr 8, 12:25 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Apr 8, 12:25 AM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
125 AM EDT Fri Apr 8 2022
.AVIATION...
[Through 06Z Saturday]
VFR through the period. Northwest winds will be gusty today as
high pressure builds in and the pressure gradient tightens. Gusts
25-30 knots will be common today from mid morning through early
evening.
&&
.PREV DISCUSSION [809 PM EDT]...
.NEAR TERM [Through Friday]...
The cold front is headed south through the Florida Peninsula with
a drier and cooler airmass overspreading the region as the larger
Eastern CONUS trough deepens across the Ohio Valley. Expect skies
to remain clear through the period with moderate cold advection
occurring. As a result, low temperatures tonight will be much
cooler than recent nights with some areas dropping into the mid
40s. Breezy conditions are expected on Friday, and temperatures
will struggle to only warm into the lower 70s despite full
sunshine.
.SHORT TERM [Friday Night Through Saturday Night]...
Continued quiet weather is expected. As high pressure begins to
settle over the region by Saturday afternoon, temperatures will
end up quite chilly for early April standards. The placement of
the high on Friday night is still far enough back to the west that
a mix of radiative and advective effects will drop overnight lows
into the low to mid 40s across the region. With continued cold
advection on Saturday, high temperatures will once again be on the
cool side, in the upper 60s to near 70.
Saturday night will have a shot at being the coldest night of the
sequence as high pressure settles just south of the forecast area.
Should winds go calm, some of the normally colder spots, under
such a dry airmass, will have the potential to drop into the upper
30s to near 40. Of course, radiative effects will maximize on
Saturday night, so more urban areas, like downtown Tallahassee
should be several degrees warmer than the normally colder airport
to the SW of town.
.LONG TERM [Sunday Through Thursday]...
A transition period begins on Sunday as high pressure shifts east
and the Eastern CONUS trough moves out into the Western North
Atlantic as the next system starts to organize across the high
plains. A weak shortwave moving around the base of this system
could lead to a few showers Monday/Tuesday, but chances are
relatively low. The net effect of increasing southerly flow by
Monday through Wednesday will be for gradually warming
temperatures each day, and highs eventually getting back into the
low 80s by Tuesday and beyond. Longer range, the focus will shift
to another approaching storm system in the Thursday-Friday time
frame. There remain considerable model uncertainties with respect
to the strength and timing of arrival of this system. Nonetheless,
enough confidence exists to show increasing PoPs late Wednesday
into Thursday.
.MARINE...
A continued strong pressure gradient in the wake of the cold front
will lead to periods of advisory level winds with solid advisory
level seas into at least Saturday afternoon and potentially longer
before high pressure settles over the waters. With tranquil
conditions expected from Sunday and Monday, winds will shift to
southerly and increase on Tuesday ahead of the next storm system.
.FIRE WEATHER...
In the wake of a cold front that passed through the region today,
a much drier airmass will overspread the region. This will produce
very low relative humidity values Friday and Saturday afternoons.
Additionally, breezy conditions are expected, which could exacerbate
any ongoing fires. Despite low relative humidity and winds, other red
flag criteria are not expected to be met due to recent heavy rainfall.
The airmass will gradually moisten by the first of the week as winds
shift to the south.
.HYDROLOGY...
Minor riverine flooding is occurring across portions of the
region, mainly in the Apalachicola Basin and in portions of the
Ochlockonee Basin. The Apalachicola River near Blountstown is
expected to rise above 20 feet in the coming days as releases from
Woodruff increase, due to significant inflows from upstream (some
of the heaviest rainfall in this recent event fell between Walter
F George Lake and Columbus).
On the Ochlockonee, local runoff near Concord led to a sharp rise
in the river through the night and this afternoon, the river has
now made it above flood stage. As this local runoff subsides, the
river at Concord will drop below flood stage. Routed flows from
the upper reaches of the river will be headed downstream, but at
this time, are not anticipated to get the river back into flood
stage.
Elsewhere, riverine flooding is not anticipated. And with little
to no rainfall expected through the next five days, there are no
other flood concerns.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 44 69 40 79 / 0 0 0 0 0
Panama City 71 49 68 47 74 / 0 0 0 0 0
Dothan 68 42 66 40 77 / 0 0 0 0 0
Albany 70 40 65 40 77 / 0 0 0 0 0
Valdosta 72 45 66 41 76 / 0 0 0 0 0
Cross City 70 44 68 42 76 / 0 0 0 0 0
Apalachicola 70 51 66 44 72 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 2 PM EDT /1 PM CDT/ Saturday for
Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River FL out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20
NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
Beach to Okaloosa Walton County Line FL from 20 to 60 NM.
&&
NEAR TERM...Godsey
SHORT TERM...Godsey
LONG TERM...Godsey
AVIATION...Scholl
MARINE...Godsey
FIRE WEATHER...Godsey
HYDROLOGY...GodseyThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:16 PM CDT | River Flood Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 8 days |
| Apr 7, 8:18 PM CDT | River Flood Warning | TAE | Gadsden, Leon | 57 hr |
| Apr 8, 2:14 AM CDT | High Surf Advisory | TAE | Bay, Gulf | 23 hr |
| Apr 8, 4:47 AM CDT | River Flood Warning | TAE | Jefferson, Madison, Taylor | 9 hr |
| Apr 8, 1:12 PM CDT | Wind Advisory | TAE | Bay, Franklin, Gulf, Walton | 9 hr |
Nearby
Red Flag Warnings in Florida, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.